A Caltech Library Service

A Critical Assessment of Punctuated Equilibria. I. Duration of Taxa

Schopf, Thomas J. M. (1982) A Critical Assessment of Punctuated Equilibria. I. Duration of Taxa. Evolution, 36 (6). pp. 1144-1157. ISSN 0014-3820. doi:10.1111/j.1558-5646.1982.tb05485.x.

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item:


The purpose of this paper is to present a reasonable paleontological basis for interpreting species durations over geologic time. The context is to evaluate the currently much discussed model of punctuated equilibria. I will take the position of a devil's advocate and explore the biases that are inherent in the model as customarily used.

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:© 1982 John Wiley & Sons, Inc. Received February 26, 1982. Revised July 15, 1982.
Issue or Number:6
Record Number:CaltechAUTHORS:20170607-103935769
Persistent URL:
Official Citation:Schopf, T. J. M. (1982), A CRITICAL ASSESSMENT OF PUNCTUATED EQUILIBRIA I. DURATION OF TAXA. Evolution, 36: 1144–1157. doi:10.1111/j.1558-5646.1982.tb05485.x
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:77999
Deposited By: Tony Diaz
Deposited On:07 Jun 2017 18:23
Last Modified:15 Nov 2021 17:35

Repository Staff Only: item control page